The vaginal smell has changed

Patient

Q: So I was taking antibiotics for an internal infection after having a breast lump removed . and following the antibiotics had sexual interactions . now I have noticed a definite change in smell. mean while I have been on the oral contraceptive pill Ava 20 had my bleeds however they were very very light at the same time as well just wondering what could be going on

Symptoms:  Change of smell after being in sexual contact after being on antibiotics and the pill Ava 20
Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
The possibilities are:
Antibiotics can excrete in the urine in the process of elimination from the body, sometimes that urine smell could be mistaken for vaginal smell.
Birth control pills can alter the consistency of the vaginal discharge, which can alter the smell sometimes.
Intercourse can lead to infection and can lead to smell.
If the smell persists and disturbing you, better to consult your doctor once and get evaluated.

Hope this helps.
Take care.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews